Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 50, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at May 5, 2006, 4:52 PM EDT for Screven County, Georgia. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 5, 2006, 4:52 PM EDT (20:52 UTC)
- Expired
- May 5, 2006, 5:30 PM EDT
- In force
- 38 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Screven County, GA
The radar
The Charleston,SC radar (KCLX), 63 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 5, 5:00 PM EDT | TSTM WND DMG | 11 Ne Sylvania, GA | LARGE TREE LIMBS DOWN AT THE SAVANNAH RIVER CHALLENGE PROGRAM LOCATED ON OLD RIVER ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.9 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 394 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1132 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 052052 SVRCHS GAC251-052130- /O.NEW.KCHS.SV.W.0050.060505T2052Z-060505T2130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 452 PM EDT FRI MAY 5 2006 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SCREVEN COUNTY IN SOUTHEAST GEORGIA * UNTIL 530 PM EDT * AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES EAST OF MILLHAVEN TO 8 MILES SOUTHEAST OF HILLTONIA...OR ALONG A LINE EXTENDING FROM 13 MILES WEST OF ALLENDALE TO 6 MILES NORTHEAST OF SYLVANIA...MOVING EAST AT 15 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... HILLTONIA AND MILLHAVEN... BASCOM... LARGE HAIL IS LIKELY WITH THESE DANGEROUS THUNDERSTORMS AND OTHERS THAT MOVE IN FROM THE WEST. IF YOU ARE IN THE PATH MOVE INDOORS TO AN INTERIOR ROOM ON THE LOWEST FLOOR AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024. LAT...LON 3290 8176 3277 8180 3276 8144 3304 8154 $$
2 follow-up statements
000 WWUS52 KCHS 052106 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 506 PM EDT FRI MAY 5 2006 GAC251-052130- /O.CON.KCHS.SV.W.0050.000000T0000Z-060505T2130Z/ SCREVEN- 506 PM EDT FRI MAY 5 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR SCREVEN COUNTY... AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MILLHAVEN TO HILLTONIA...OR ALONG A LINE EXTENDING FROM 16 MILES WEST OF ALLENDALE TO 11 MILES NORTHWEST OF SYLVANIA...MOVING EAST AT 15 MPH. SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...HILLTONIA AND MILLHAVEN. PEA SIZED HAIL WAS REPORTED EARLIER WITH STORMS THAT HAVE SINCE MOVED INTO ALLENDALE COUNTY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3290 8176 3277 8180 3276 8144 3304 8154 $$
000 WWUS52 KCHS 052126 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 527 PM EDT FRI MAY 5 2006 GAC251-052136- /O.EXP.KCHS.SV.W.0050.000000T0000Z-060505T2130Z/ SCREVEN- 527 PM EDT FRI MAY 5 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SCREVEN COUNTY WILL EXPIRE AT 530 PM EDT... AT 524 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 530 PM EDT. REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL LAW ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN CHARLESTON. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3290 8176 3277 8180 3276 8144 3304 8154 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 3:36 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, May 5, 3:36 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 336 PM EDT FRI MAY 5 2006 .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...TEMPS AND DEWPTS HAVE BEEN BOUNCING ERRATICALLY ACROSS THE AREA THIS AFTN. DEWPTS INITIALLY CRASHED EARLIER IN THE AFTN DUE TO DEEP MIXING WITH STRONG INSOLATION. TEMPS CLIMBED TO 90 AT CHS BRIEFLY...BEFORE SEABREEZE PUSHED THROUGH...DROPPING TEMP INTO THE LOWER 80S WITH DEWPTS SURGING INTO THE UPPER 60S. A SIMILAR TREND WAS FOLLOWED AT OTHER COASTAL LOCATIONS. VIS SAT IMAGERY SHOWED THE EXTENSIVE CU FIELD DEVELOPING A LITTLE AFTER NOON TODAY...THEN DIMINISHING WITH THE DEEP MIXING. NOW SCATTERED SHOWERS AND STORMS HAVE BEEN DEVELOPING...MAINLY TO OUR WEST ALONG THE FRONTAL BOUNDARY AND MORE RECENTLY ALONG OUR COAST AT THE SEABREEZE BOUNDARY. IT APPEARS THAT...BASED ON LAPS CAPE AND MODIFIED 12Z SOUNDINGS... CONVECTIVE ACTIVITY IS GOING TO STRUGGLE TO PERSIST IN AREAS WITH DEWPTS BELOW 62 OR SO. SIGNIFICANT MOISTURE POOLING ALONG THE FRONT TO THE WEST...AS WELL AS ALONG THE SEABREEZE...IS PROVIDING THE BUOYANCY NEEDED TO SUSTAIN SOME CONVECTION. AS THE FRONTAL BOUNDARY PUSHES PROGRESSIVELY EAST...COVERAGE OF SHOWERS AND THUNDERSTORMS WILL INCREASE FROM W TO E. WILL CARRY CATEGORICAL POPS OVER THE WRN FRINGE FOR THE REST OF THE AFTERNOON WITH LIKELY ELSEWHERE...THEN CARRY LIKELY FOR ALMOST THE ENTIRE AREA FOR THE REMAINDER OF THE EVENING. THE FRONT IS EXPECTED TO PUSH THROUGH BEFORE SUNRISE ON SATURDAY...WITH ONLY SOME LINGERING PRECIP SAT MORNING. ONLY WEAK CAA IS EXPECTED SATURDAY...THUS TEMPS WILL STILL BE RATHER WARM...IN THE MID 80S MOST AREAS. && .LONG TERM /SUNDAY THROUGH FRIDAY/...AFTER A BREAK IN THE ACTION ON SATURDAY...ANOTHER WAVE WILL BE APPROACHING ON SUNDAY WITH A CHANCE FOR MORE SH/TS. GOOD INSTABILITY LOOKS TO BE LACKING WITH THIS SYSTEM SO THREAT FOR SVR WX WILL BE MINIMAL. MAIN LIFT WILL PASS THROUGH THE AREA SUN AFTERNOON/NIGHT WITH ONLY A SLIGHT POP REMAINING FOR MON. TUE LOOKS TO BE FAIRLY DRY AS WELL BUT RAIN CHANCES WILL AGAIN INCREASE FOR WED AND THU AS DEEPER MOISTURE AND ENERGY APPROACHES FROM THE WEST. LOOKS LIKE MOST OF THE ACTION WILL BE THROUGH BY FRI WITH DRIER WX. WITH NO MAJOR SFC HIGH PRESSURE AREAS MOVING IN...WILL KEEP TEMPS FAIRLY SEASONABLE AND CLOSE TO CLIMATE WITH LOW TO MID 80S FOR MAXES AND LOWS IN THE LOWER 60S. && .AVIATION...AFTN CONVECTION HAS STAYED AWAY FROM BOTH TERMS FOR NOW...BUT LATEST RADAR AND SATELLITE TRENDS SHOW THIS IS PROBABLY TEMPORARY. ACTIVITY LOOKS TO BE SLOWLY INCREASING ALONG THE SEABREEZE...ESP OVER COASTAL SC. HAVE RECENTLY AMENDED CHS TO INCLUDE TEMPO TSRA FOR NEXT THREE HRS BEFORE A PREVAILING TSRA GROUP FOR THE EVENING. BEST SHOT AT CONVECTION STILL APPEARS TO BE AFTER ABOUT 21Z WHEN THE MAIN FRONTAL BAND MOVES IN. CARRIED SOME TEMPO IFR CIGS LATE TONIGHT...TO CORRESPOND WITH THE FRONTAL PASSAGE. VSBY/CIG SHOULD IMPROVE SAT MORNING. && .MARINE...A FAIRLY WEAK GRADIENT OFFSHORE THIS AFTERNOON BUT THE WIND IS EXPECTED TO INCREASE BY EARLY EVENING AS WIDESPREAD CONVECTION MOVES TOWARD THE COASTAL WATERS AND SFC/TROF APPROACHES FROM THE WEST. COULD SEE SOME GUSTY WINDS LATE THIS AFTERNOON IN THE HARBOR ASSOCIATED WITH SEABREEZE BUT WILL INITIALIZE THE HARBOR FORECAST BELOW SCEC CONDITIONS. ELSEWHERE SEAS WILL SLOWLY INCREASE THIS AFTERNOON INTO TONIGHT WITH GRADIENT INCREASING...SEAS WILL STILL REMAIN WELL BELOW ADVISORY CRITERIA. SOME LIGHT NORTHERLY FLOW EXPECTED TOMORROW EARLY IN THE DAY BUT NEARSHORE WINDS WILL LIKELY TURN S WITH SEABREEZE. GRADIENT WILL REMAIN WEAK THROUGH SUN BEFORE SFC LOW AND DISTURBANCE MOVES UP THE APPALACHIANS LATE SUN/EARLY MON. HAVE BROUGHT SEAS UP TO 5 FT IN THE OFFSHORE GA ZONE DURING THIS TIME FRAME TO ACCOUNT FOR THE STRONGER SOUTHERN WINDS AHEAD OF SYSTEM. WILL SEE ANOTHER SURGE OF MODERATE SW WIND CLOSER TO THURSDAY WHEN THE AREA WILL BE IN THE WARM SECTOR OF ANOTHER APPROACHING STORM SYSTEM. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && JRL/PAY
Hazardous weather outlook, May 5, 4:45 AM EDT, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 445 AM EDT FRI MAY 5 2006 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-061000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 445 AM EDT FRI MAY 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS SOUTHEAST GEORGIA AND EASTERN SOUTH CAROLINA. POTENTIAL HAZARDS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. REFER TO THE SEVERE WEATHER OUTLOOK AND THE DAY ONE CONVECTIVE OUTLOOK FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. 24
In the hours before
Special weather statement, May 5, 4:09 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 409 PM EDT FRI MAY 5 2006 GAZ114-115-052100- EVANS-TATTNALL- 409 PM EDT FRI MAY 5 2006 ...STRONG THUNDERSTORMS WILL IMPACT EVANS COUNTY AND TATTNALL COUNTY THROUGH 500 PM EDT... AT 409 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 5 MILES NORTH OF COLLINS TO 10 MILES WEST OF FIVE POINTS...MOVING NORTHEAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND COLLINS...REIDSVILLE...UNDINE... MANASSAS...HUGHLAND...CLAXTON AND HAGAN THROUGH 5 PM. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Special weather statement, May 5, 4:15 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 415 PM EDT FRI MAY 5 2006 SCZ040-042-052045- ALLENDALE-HAMPTON- 415 PM EDT FRI MAY 5 2006 ...STRONG THUNDERSTORMS WILL IMPACT ALLENDALE COUNTY AND HAMPTON COUNTY THROUGH 445 PM EDT... AT 415 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM 5 MILES NORTHWEST OF MILBURY TO ROUSE...OR FROM 9 MILES WEST OF ALLENDALE TO 9 MILES SOUTH OF ALLENDALE...MOVING NORTHEAST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS AND OTHERS THAT DEVELOP FROM EARLIER THUNDERSTORM BOUNDARIES WILL AFFECT AREAS IN AND AROUND VALENTINE...MILLETT...MILBURY...AVERILL...ROUSE...MARTIN...GIFFORD... BARTON...FAIRFAX...BRUNSON...DUKES AND BALDOCK THROUGH 445 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. MOVE INSIDE A SAFE LOCATION IF STORMS APPROACH YOUR AREA.
Special weather statement, May 5, 4:20 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 420 PM EDT FRI MAY 5 2006 GAZ087-052045- JENKINS- 420 PM EDT FRI MAY 5 2006 ...STRONG THUNDERSTORMS WITH GUSTY WINDS AND EXCESSIVE CLOUD TO GROUND LIGHTNING WILL IMPACT JENKINS COUNTY THROUGH 445 PM EDT... AT 420 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 19 MILES NORTHWEST OF BIRDSVILLE TO 11 MILES WEST OF HERNDON...OR ALONG A LINE EXTENDING FROM 13 MILES WEST OF WAYNESBORO TO 12 MILES NORTH OF SWAINSBORO...MOVING EAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND ROGERS...PERKINS... MILLEN...LAWTON...HERNDON AND BIRDSVILLE THROUGH 445 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Special weather statement, May 5, 4:30 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 430 PM EDT FRI MAY 5 2006 GAZ087-052100- JENKINS- 430 PM EDT FRI MAY 5 2006 ...VERY STRONG THUNDERSTORMS WILL IMPACT JENKINS COUNTY THROUGH 500 PM EDT... AT 430 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 11 MILES NORTH OF BIRDSVILLE TO 6 MILES WEST OF HERNDON...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF WAYNESBORO TO 16 MILES WEST OF MILLEN...MOVING NORTHEAST AT 35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND HERNDON...BIRDSVILLE... PERKINS AND LAWTON THROUGH 500 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Special weather statement, May 5, 4:40 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 440 PM EDT FRI MAY 5 2006 GAZ100-115-116-052115- BULLOCH-EVANS-INLAND BRYAN- 440 PM EDT FRI MAY 5 2006 ...STRONG THUNDERSTORMS WILL IMPACT EVANS COUNTY...BULLOCH COUNTY AND BRYAN COUNTY THROUGH 515 PM EDT... AT 440 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF STATESBORO TO 3 MILES SOUTHWEST OF CLAXTON...MOVING EAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND JIMPS...HAGAN...CLAXTON...GEORGIA SOUTHERN...SOMERSET... OVERBROOK...EDNA...PRETORIA...DAISY AND NEVILS THROUGH 515 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Special weather statement, May 5, 4:44 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 444 PM EDT FRI MAY 5 2006 GAZ088-SCZ040-052145- ALLENDALE-SCREVEN- 444 PM EDT FRI MAY 5 2006 ...STRONG THUNDERSTORMS WILL IMPACT SCREVEN COUNTY AND ALLENDALE COUNTY THROUGH 545 PM EDT... AT 444 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS...EXTENDING FROM 3 MILES SOUTH OF BALDOCK TO 3 MILES NORTH OF SYLVANIA...OR ALONG A LINE EXTENDING FROM 7 MILES WEST OF ALLENDALE TO 3 MILES NORTH OF SYLVANIA...MOVING NORTHEAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL INTERACT WITH A LINE OF STRONG THUNDERSTORMS MOVING IN FROM THE WEST AS THEY MOVE OUT OF JENKINS COUNTY. THIS WILL RESULT IN STRONG OR POSSIBLY EVEN SEVERE THUNDERSTORMS THROUGH THE LATE AFTERNOON AND EARLY EVENING. STORMS WILL AFFECT AREAS IN AND AROUND ZEIGLER...WOODCLIFF... WATERS...THOMASBORO...SYLVANIA...PARKERS...MILLHAVEN...LEWIS... ALLENDALE...MARTIN...HILLTONIA AND BASCOM THROUGH 545 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 4:34 PM EDT | Severe Thunderstorm Warning | CHS | Jenkins | 41 min |
| May 5, 5:47 PM EDT | Special Marine Warning | CHS | 58 min | |
| May 5, 6:42 PM EDT | Special Marine Warning | CHS | 63 min | |
| May 5, 6:42 PM EDT | Special Marine Warning | CHS | 63 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.